Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 233, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 2018, 3:48 PM EDT for Gadsden County, Leon County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2018, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 31, 2018, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:20 PM EDT | TSTM WND DMG | 1 Se Douglas City, FL | TREE DOWN ON A POWER LINE IN THE FLAT CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WUUS52 KTAE 311948
SVRTAE
FLC039-073-312030-
/O.NEW.KTAE.SV.W.0233.180831T1948Z-180831T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
348 PM EDT FRI AUG 31 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Gadsden County in Big Bend of Florida...
Central Leon County in Big Bend of Florida...
* Until 430 PM EDT.
* At 348 PM EDT, a severe thunderstorm was located over Tallahassee
Comm College, or near Midway, moving northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Midway, Havana, Tallahassee, Tallahassee Comm College,
Freemont, Lake Talquin, Littman, Andrew, Florence, Scotland,
Jamieson, Gibson, Fort Braden, Tallahassee Coml Airport, Santa
Clara, Shady Rest, Lake Jackson, Quincy Airport and Wetumpka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3044 8471 3045 8471 3070 8456 3069 8447
3053 8427 3036 8439
TIME...MOT...LOC 1948Z 124DEG 20KT 3045 8437
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
890
WWUS52 KTAE 312003
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
403 PM EDT FRI AUG 31 2018
FLC073-312012-
/O.CAN.KTAE.SV.W.0233.000000T0000Z-180831T2030Z/
Leon FL-
403 PM EDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3044 8471 3045 8471 3070 8456 3070 8454
3069 8447 3059 8435 3058 8437 3055 8439
3052 8439 3051 8440 3048 8440 3047 8442
3046 8446 3046 8449 3044 8453 3044 8456
3041 8459
TIME...MOT...LOC 2002Z 124DEG 20KT 3050 8445
$$
FLC039-312030-
/O.CON.KTAE.SV.W.0233.000000T0000Z-180831T2030Z/
Gadsden FL-
403 PM EDT FRI AUG 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL GADSDEN COUNTY...
At 402 PM EDT, a severe thunderstorm was located over Midway, moving
northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Quincy, Midway, Havana, Freemont, Lake Talquin, Littman, Florence,
Scotland, Jamieson, Gibson, Santa Clara, Shady Rest, Quincy Airport,
Wetumpka, Branchville and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3044 8471 3045 8471 3070 8456 3070 8454
3069 8447 3059 8435 3058 8437 3055 8439
3052 8439 3051 8440 3048 8440 3047 8442
3046 8446 3046 8449 3044 8453 3044 8456
3041 8459
TIME...MOT...LOC 2002Z 124DEG 20KT 3050 8445
HAIL...<.75IN
WIND...60MPH
$$
42-DVD057
WWUS52 KTAE 312024
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
424 PM EDT FRI AUG 31 2018
FLC039-312034-
/O.EXP.KTAE.SV.W.0233.000000T0000Z-180831T2030Z/
Gadsden FL-
424 PM EDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GADSDEN COUNTY WILL
EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3044 8471 3045 8471 3070 8456 3070 8454
3069 8447 3059 8435 3058 8437 3055 8439
3052 8439 3051 8440 3048 8440 3047 8442
3046 8446 3046 8449 3044 8453 3044 8456
3041 8459
TIME...MOT...LOC 2024Z 124DEG 20KT 3057 8456
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:03 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 31, 1:03 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
103 PM EDT Fri Aug 31 2018
.AVIATION [Through 18Z Saturday]...
SCT SHRA/TSRA continue to slowly develop across the region at this
hour. Expect activity to increase in coverage late this afternoon
and this evening, affecting all terminals. Reductions in vsby and
CIGS expected under any storms. CIGs will lower once again prior
to sunrise, with MVFR to IFR conditions expected at most sites.
Prevailing wind out of the southeast AOB 10kts through the period.
&&
.PREV DISCUSSION [1008 AM EDT]...
.NEAR TERM [Through Today]...
Low clouds will scatter out this morning with partly cloudy skies
today. Showers and thunderstorms over the Gulf waters will have a
tendency to propagate into the Florida Panhandle through the mid-
afternoon, especially west of the Big bend. Additional showers and
thunderstorms will develop this afternoon and evening along the
seabreeze boundaries and move inland, with the greatest coverage
near the Suwanee River and northwest of the Big Bend. High temps
will be slightly below average across the western FL panhandle and
southeast AL due to cloud cover and near average elsewhere.
.SHORT TERM [Tonight Through Sunday Night]...
Tonight the local area will be on the western fringe of deep layer
ridging anchored just off the Mid Atlantic coast. Showers/storms
lingering from coastal convection moving inland should be
dissipating by 8PM. However, another batch should be moving SE to
NW from central FL up through the Panhandle around this time,
aided by a weak surface low likely forming along an easterly sea
breeze boundary. The CAM guidance is consistently showing this
but does show it dissipating as it moves westward into a region
that will be worked over from earlier convection, along with the
loss of daytime heating. After those dissipate, the night should
be mostly dry over land.
Looks like a similar set up for Saturday/Saturday night as we saw
for Friday, although not as much surface convergence will be present.
The highest chances of rain will be concentrated west of the
local area due to a weak LLJ forming. But we will still see the
normal afternoon convection with a potential for additional storms
to move SE to NW again from central FL along the prevailing east-
southeasterly flow.
As the high pressure system settles southward, flow turns more due
easterly Sunday. This should translate to an earlier start to the
westward progression of the storms (before 8Pm ish like previous
nights). Storms should be diminishing by midnight.
A strong to severe storm cannot be ruled out either day Sat/Sun with
both showing similar soundings. Shear is non existent and
instability may end up slightly higher on Sunday, especially if we
don't get as much late morning/early afternoon seabreeze convection
as we normally get. Highs will be in the upper 80s/near 90 with lows
in the lower 70s.
.LONG TERM [Monday Through Friday]...
The deep layer ridge builds westward on Monday with a continued
easterly flow. Unfortunately, that won't dampen the rain chances
very much. A weak upper wave progresses NE to SW Monday afternoon,
increasing rain chances from east to west. The batch of
showers/storms should be able to make it across most of the area
before dissipating with the lack of daytime heating.
A weak tropical like wave or surface low may press northward into
the ridge starting on Tuesday along the FL big bend and move
westward through Thursday. At most, this will give the area an
increased chance of rainfall. (ECMWF tracks the highest precip to
our west while the GFS has it over the local area) With the
continued easterly flow Thursday/Friday, high chances of rain
still exist as weak waves continue to move along south of the
upper ridge. No matter what happens with the said "tropical" wave;
it's going to be a rainy week.
.MARINE...
Southeasterly flow of 10 to 15 knots with seas of 2 to 4 feet are
expected over the next few days. Both will increase by Sunday
night into Monday as an upper level system impacts the region.
Scattered to numerous showers and thunderstorms are expected each
day with highest chances Tuesday and Wednesday.
.FIRE WEATHER...
With relatively moist conditions in place, hazardous fire weather
conditions are not expected over the next few days.
.HYDROLOGY...
Localized heavy rainfall is possible in thunderstorms over the
next 7 days. More widespread moderate to heavy rain is possible
for the Tuesday through Thursday time frame but basin averaged
amounts will only be around 2 inches. Widespread flooding is not
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 91 72 90 / 60 60 50 40 50
Panama City 86 72 88 73 89 / 60 50 60 30 50
Dothan 87 71 89 71 88 / 60 50 50 20 50
Albany 90 73 91 73 90 / 50 40 50 20 50
Valdosta 90 72 91 72 89 / 60 30 50 10 50
Cross City 90 73 92 72 90 / 60 40 50 30 50
Apalachicola 85 75 87 75 87 / 50 60 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...LF
LONG TERM...LN
AVIATION...Pullin
MARINE...LF
FIRE WEATHER...LN
HYDROLOGY...LFIn the hours before
Local storm report, Aug 31, 2:54 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 SE SAN PEDRO JUNCTION 29.98N 83.18W
08/31/2018 LAFAYETTE FL 911 CALL CENTER
TREE DOWN ON GWD ROAD.
&&
DVDSpecial weather statement, Aug 31, 2:58 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 258 PM EDT FRI AUG 31 2018 FLZ017-018-027-118-127-311930- Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL- Inland Wakulla FL-Leon FL- 258 PM EDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA... SOUTHWESTERN JEFFERSON AND SOUTH CENTRAL LEON COUNTIES UNTIL 330 PM EDT... At 258 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles east of St. Marks, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville, Hells Half Acre, Hyde Park, Wakulla Springs, Lutterloh, Vereen, Plum Orchard, Port Leon, Fanlew and Natural Bridge. LAT...LON 3016 8436 3038 8423 3022 8396 3007 8406 TIME...MOT...LOC 1858Z 120DEG 20KT 3019 8409 42-DVD
Special weather statement, Aug 31, 3:00 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
300 PM EDT FRI AUG 31 2018
FLZ019-028-029-128-311945-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
300 PM EDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE...TAYLOR AND
SOUTHEASTERN MADISON COUNTIES UNTIL 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Luraville, or 9 miles northwest of Mayo, moving
northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Madison, Pinland, Buckville, Foley, Salem, Perry-Foley
Airport, San Pedro Junction, Hampton Springs, Shady Grove, Cooks
Hammock, Chancey, Secotan, Boyd, Smith, Hopewell, Carbur, Mayo
Junction and Townsend.
LAT...LON 2975 8336 3009 8388 3048 8343 3029 8323
3026 8324 3025 8325 3025 8324 3024 8325
3023 8324 3018 8325 3017 8323 3015 8324
3014 8323 3011 8323 3010 8318 3011 8316
3010 8314
TIME...MOT...LOC 1900Z 120DEG 20KT 3011 8332
42-DVDSpecial weather statement, Aug 31, 3:19 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
319 PM EDT FRI AUG 31 2018
FLZ112-311945-
Coastal Bay FL-
319 PM EDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY COUNTY UNTIL 345
PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Panama City Beach, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Seminole Hills, Cedar Grove, Dirego Park, Beacon Beach, Gulf Resort
Beach, West Panama City, Bahama Beach, Biltmore Beach, Sunnyside,
Millville and West Bay.
LAT...LON 3027 8601 3027 8600 3028 8600 3028 8599
3029 8600 3031 8599 3038 8595 3016 8556
3007 8567 3025 8599
TIME...MOT...LOC 1919Z 124DEG 20KT 3021 8582
42-DVDSpecial weather statement, Aug 31, 3:21 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT FRI AUG 31 2018
FLZ016-017-027-127-312000-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
321 PM EDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...EASTERN
GADSDEN AND LEON COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Midway, Woodville, Tallahassee, Havana, Crawfordville,
Florida State University, Florida A And M, Tallahassee Comm College,
Doak Campbell Stadium, Wakulla, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Tallahassee Mall and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8464 3065 8442 3042 8407 3036 8408
3014 8421
TIME...MOT...LOC 1920Z 124DEG 20KT 3026 8423
42-DVDSpecial weather statement, Aug 31, 3:37 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Tallahassee FL 337 PM EDT FRI AUG 31 2018 FLZ018-019-028-312030- Inland Taylor FL-Inland Jefferson FL-Madison FL- 337 PM EDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTH CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM EDT... At 337 PM EDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Perry, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monticello, Perry, Greenville, Iddo, Moseley Hall, Ebb, Secotan, Boyd, Lamont, Aucilla, Capps, Eridu, Nash, Thomas City, Drifton, Casa Blanco, Lake Bird, Waukeenah, Montivilla and Wacissa. LAT...LON 3033 8342 3009 8358 3030 8404 3061 8386 TIME...MOT...LOC 1937Z 124DEG 20KT 3027 8362 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 10:33 AM EDT | Special Marine Warning | TAE | 42 min | |
| Aug 31, 11:04 AM EDT | Rip Current Statement | TAE | Franklin, Walton | 12 hr |
| Aug 31, 11:11 AM EDT | Special Marine Warning | TAE | 37 min | |
| Aug 31, 1:40 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 37 min |
| Aug 31, 1:50 PM EDT | Special Marine Warning | TAE | 18 min | |
| Aug 31, 2:19 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 41 min |
| Aug 31, 2:47 PM EDT | Special Weather Statement | TAE | Walton | 28 min |
| Aug 31, 2:58 PM EDT | Special Weather Statement | TAE | Wakulla | 32 min |
| Aug 31, 3:00 PM EDT | Special Weather Statement | TAE | Taylor | 45 min |
| Aug 31, 3:19 PM EDT | Special Weather Statement | TAE | Bay | 26 min |
| Aug 31, 3:21 PM EDT | Special Weather Statement | TAE | Leon | 39 min |
| Aug 31, 3:22 PM EDT | Special Marine Warning | TAE | 35 min | |
| Aug 31, 3:27 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 31, 3:37 PM EDT | Special Weather Statement | TAE | Jefferson | 53 min |
| Aug 31, 4:16 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 44 min |
| Aug 31, 4:26 PM EDT | Special Weather Statement | TAE | Madison | 49 min |
| Aug 31, 4:29 PM EDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Aug 31, 4:58 PM EDT | Special Weather Statement | TAE | Jackson | 47 min |
| Aug 31, 6:49 PM EDT | Special Marine Warning | TAE | 116 min | |
| Aug 31, 7:49 PM EDT | Special Marine Warning | TAE | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.